Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Lubbock, TX

March 22, 201321 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 22, 2013, 3:29 PM CDT for 21 counties in Texas. It took effect at Mar 23, 2013, 1:00 PM CDT. It was in force for 8 hr. 36 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 22, 2013, 3:29 PM CDT (20:29 UTC)
In effect from
Mar 23, 2013, 1:00 PM CDT
Expired
Mar 23, 2013, 9:23 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX
All 21 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

What was reported inside it

TimeReportWhereRemark
Mar 23, 4:15 PM CDTNON-TSTM WND GST 602 Ne Friona, TXSUSTAINED 45 MPH. MEASURED BY WEST TX MESONET.
Mar 23, 4:55 PM CDTNON-TSTM WND GST 582 Ssw Muleshoe, TXSUSTAINED 44 MPH. MEASURED BY WEST TX MESONET.
Mar 23, 5:10 PM CDTDUST STORMFarwell, TXVISIBILITY LESS THAN 0.25 MILES.
Mar 23, 5:20 PM CDTNON-TSTM WND GST 692 Ne Dimmitt, TXMEASURED BY WEST TX MESONET.
Mar 23, 5:30 PM CDTDUST STORMDimmitt, TXVISIBILITY LESS THAN 1 BLOCK.
Mar 23, 5:30 PM CDTNON-TSTM WND GST 772 Ssw Muleshoe, TXSUSTAINED 50 MPH. MEASURED BY WEST TX MESONET.
Mar 23, 5:35 PM CDTNON-TSTM WND GST 591 Ne Amherst, TXSUSTAINED 43 MPH. MEASURED BY WEST TX MESONET.
Mar 23, 5:36 PM CDTDUST STORMMuleshoe, TXZERO VISIBILITY AT THIS TIME.
Mar 23, 5:40 PM CDTNON-TSTM WND GST 652 Ne Friona, TXSUSTAINED 46 MPH. MEASURED BY WEST TX MESONET.
Mar 23, 5:50 PM CDTNON-TSTM WND GST 591 Ene Morton, TXSUSTAINED 42 MPH. MEASURED BY WEST TX MESONET.
Mar 23, 5:55 PM CDTNON-TSTM WND GST 581 Ne Amherst, TXSUSTAINED 45 MPH. MEASURED BY WEST TX MESONET.
Mar 23, 6:18 PM CDTDUST STORMTulia, TXVISIBILITIES OF ONE-QUARTER MILE TO ONE-HALF MILE
Mar 23, 6:26 PM CDTDUST STORMMorton, TXVISIBILITY LESS THAN 0.25 MILES. ZERO VISIBILITY AT INTERSECTION OF COUNTY ROADS 110 AND 94.
Mar 23, 6:28 PM CDTDUST STORMLevelland, TXVISIBILITIES OF ONE-HALF MILE
Mar 23, 6:30 PM CDTNON-TSTM WND GST 58Reese Center, TX
Mar 23, 6:30 PM CDTNON-TSTM WND GST 604 S Levelland, TX
Mar 23, 6:30 PM CDTNON-TSTM WND DMG5 W Lubbock, TXMINOR ROOF DAMAGE AT APARTMENT COMPLEX NEAR FRANKFORD AVE AND NORTHWEST LOOP. TIME ESTIMATED.
Mar 23, 6:33 PM CDTDUST STORM6 Ne Lubbock, TXVISIBILITY OF 0.25 MILES.
Mar 23, 6:35 PM CDTNON-TSTM WND GST 595 Ene Abernathy, TX
Mar 23, 6:35 PM CDTNON-TSTM WND GST 59Reese Center, TX
Mar 23, 6:40 PM CDTDUST STORMFloydada, TXVISIBILITIES OF ONE-HALF MILE
Mar 23, 6:40 PM CDTNON-TSTM WND GST 652 Nne Floydada, TX
Mar 23, 6:43 PM CDTNON-TSTM WND GST 583 N Plains, TX
Mar 23, 6:45 PM CDTNON-TSTM WND DMG6 E Wolfforth, TXMETAL STORAGE TANK ROLLED AND DAMAGED FENCE AT 9801 JUNEAU AVE. TIME ESTIMATED.
Mar 23, 6:50 PM CDTNON-TSTM WND GST 606 Ne Lubbock, TX
Mar 23, 6:53 PM CDTNON-TSTM WND GST 606 Ne Lubbock, TX
Mar 23, 6:55 PM CDTNON-TSTM WND GST 641 Se Ralls, TX
Mar 23, 7:00 PM CDTNON-TSTM WND GST 594 S Levelland, TX
Mar 23, 7:00 PM CDTNON-TSTM WND GST 631 Se Ralls, TX
Mar 23, 7:02 PM CDTNON-TSTM WND GST 586 Ne Lubbock, TX
Mar 23, 7:15 PM CDTNON-TSTM WND GST 59Reese Center, TX
Mar 23, 7:30 PM CDTNON-TSTM WND GST 645 Ssw Graham, TX61 MPH GUST AT 725 PM. MEASURED BY WEST TX MESONET.
Mar 23, 7:40 PM CDTNON-TSTM WND GST 591 Ne Post, TX
Mar 23, 8:10 PM CDTNON-TSTM WND GST 588 Wsw Sundown, TXSUSTAINED 43 MPH. MEASURED BY WEST TX MESONET.
Mar 23, 8:15 PM CDTNON-TSTM WND GST 613 N Plains, TXSUSTAINED 47 MPH. MEASURED BY WEST TX MESONET.
Mar 23, 8:50 PM CDTNON-TSTM WND GST 597 Wnw Denver City, TXSUSTAINED 46 MPH. MEASURED BY WEST TX MESONET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -134 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-134 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WWUS84 KLUB 222029
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
329 PM CDT FRI MAR 22 2013

TXZ021>024-027>031-033>044-230500-
/O.UPG.KLUB.FW.A.0002.130323T1800Z-130324T0300Z/
/O.NEW.KLUB.FW.W.0001.130323T1800Z-130324T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
329 PM CDT FRI MAR 22 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT SATURDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR MOST OF THE
SOUTH PLAINS AREA...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST NORTHWEST AT 25 TO 35 MPH AT THE 20 FOOT LEVEL.

* HUMIDITY...FALLING TO 5 TO 15 PERCENT.

* HIGHEST THREAT...WILL BE FOUND ACROSS THE NORTHWESTERN...CENTRAL AND
  SOUTHERN SOUTH PLAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* WIND SHIFT...A COLD FRONT WILL BRING A NORTHERLY WIND SHIFT
  THROUGH THE AREA SATURDAY EVENING WHILE MAINTAINING STRONG
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE <OCCURRING/IMMINENT>. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE
SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.
AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
4 follow-up statements
619 
WWUS84 KLUB 230453 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1153 PM CDT FRI MAR 22 2013

TXZ021>024-027>031-033>044-231200-
/O.CON.KLUB.FW.W.0001.130323T1800Z-130324T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
1153 PM CDT FRI MAR 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT
SATURDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR MUCH OF THE SOUTH PLAINS AREA...

* TWENTY-FOOT WIND...WEST-NORTHWEST AT 25 TO 35 MPH.

* MINIMUM HUMIDITY...5 TO 10 PERCENT.

* HIGHEST THREAT AREA...ACROSS THE NORTHWESTERN...CENTRAL AND
  SOUTHERN SOUTH PLAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

* WIND SHIFT...A STRONG COLD FRONT WILL BRING AN ABRUPT NORTHERLY
  WIND SHIFT THROUGH THE AREA SATURDAY EVENING AND PROLONG GUSTY 
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. AVOID OUTDOOR ACTIVITIES THAT
INVOLVE OPEN FLAMES OR SPARKS.

&&

$$
133 
WWUS84 KLUB 231114
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
614 AM CDT SAT MAR 23 2013

TXZ021>024-027>031-033>044-232100-
/O.CON.KLUB.FW.W.0001.130323T1800Z-130324T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
614 AM CDT SAT MAR 23 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR MUCH OF THE SOUTH PLAINS AREA...

* TWENTY-FOOT WIND...WESTERLY SUSTAINED AT 25 TO 35 MPH THIS
  AFTERNOON...SHIFTING ABRUPTLY TO THE NORTH AT 25 TO 35 MPH
  BEHIND A COLD FRONT THIS EVENING. WINDS WILL GRADUALLY DECREASE
  LATE TONIGHT.

* MINIMUM HUMIDITY...5 TO 10 PERCENT.

* HIGHEST THREAT AREA...ACROSS THE CAPROCK.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

* WIND SHIFT...A STRONG COLD FRONT WILL BRING AN ABRUPT 
  NORTHERLY WIND SHIFT THROUGH THE AREA THIS EVENING AND 
  PROLONG GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. AVOID OUTDOOR ACTIVITIES THAT
INVOLVE OPEN FLAMES OR SPARKS.

&&

$$
281 
WWUS84 KLUB 232040
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
340 PM CDT SAT MAR 23 2013

TXZ021>024-027>031-033>044-240300-
/O.CON.KLUB.FW.W.0001.000000T0000Z-130324T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
340 PM CDT SAT MAR 23 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR MUCH OF THE SOUTH PLAINS AREA...

* TWENTY-FOOT WIND...WESTERLY SUSTAINED AT 25 TO 35 MPH THIS 
  AFTERNOON...SHIFTING ABRUPTLY TO THE NORTH AT 25 TO 35 MPH 
  BEHIND A COLD FRONT THIS EVENING. WINDS WILL GRADUALLY 
  DECREASE LATE TONIGHT. 

* MINIMUM HUMIDITY...5 TO 10 PERCENT.

* HIGHEST THREAT AREA...ACROSS THE CAPROCK.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS STRONGLY DISCOURAGED.

* WIND SHIFT...A STRONG COLD FRONT WILL BRING AN ABRUPT 
  NORTHERLY WIND SHIFT THROUGH THE AREA THIS EVENING AND 
  PROLONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. AVOID OUTDOOR ACTIVITIES THAT
INVOLVE OPEN FLAMES OR SPARKS.

&&

$$
073 
WWUS84 KLUB 240223 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
923 PM CDT SAT MAR 23 2013

TXZ021>024-027>031-033>044-240330-
/O.CAN.KLUB.FW.W.0001.000000T0000Z-130324T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
923 PM CDT SAT MAR 23 2013

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED
FLAG WARNING. 

DESPITE WINDY CONDITIONS TONIGHT...COLDER TEMPERATURES AND RISING 
HUMIDITIES HAVE ENDED THE THREAT OF CRITICAL FIRE WEATHER.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 22, 12:23 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Mar 22, 12:23 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1223 PM CDT FRI MAR 22 2013

.AVIATION...
MVFR TO IFR CLOUDS HAVE PLAGUED KCDS AND KLBB RESPECTIVELY SINCE
EARLY THIS MORNING...HOWEVER RECENT TRENDS HAVE BEGUN TO SHOW
VFR AT KCDS AND IMPROVING IFR AT KLBB. FURTHERMORE...LATEST KLBB
METAR DISPLAYED VFR VISIBILITIES. WILL EXPECT VFR CLOUDS AT KLBB
LATER THIS AFTERNOON AS LOW CLOUDS SCOUR OUT. NORTH TO NORTHEAST
SFC WINDS WILL VEER TO THE SOUTH SOUTHEAST THIS EVENING/TONIGHT.
COMPUTER MODELS SHOW THE RE-DEVELOPMENT OF LOW CLOUDS AT BOTH
SITES...WITH MFVR FOG AT KLBB OVERNIGHT. BY MID TO LATE MORNING
TOMORROW...BREEZY WEST WINDS WILL FILTER ACROSS THE REGION AND AID
TO SCOUR THE CLOUDS AND FOG. VISIBILITIES WILL COMMENCE TO BECOME
RESTRICTED AT KLBB DUE TO BLDU.

&&

.PREV DISCUSSION... /ISSUED 649 AM CDT FRI MAR 22 2013/

DISCUSSION...
EQUIPMENT NOTICE...
BEGINNING TODAY, MARCH 22ND, THE KLBB RADAR WILL BE DISABLED
FOR UP TO TEN DAYS FOR A DUAL-POLARIZATION UPGRADE. INTERESTED
PARTIES ARE ENCOURAGED TO USE SURROUNDING RADAR SITES SUCH AS
AMARILLO, MIDLAND, DYESS AFB/ABILENE, CANNON AFB/CLOVIS, AND
FREDERICK.

AVIATION...
IFR CIGS HAVE SPREAD SOUTHWESTWARD ACROSS THE TERMINALS ON COOL
AND MOIST NORTHERLY WINDS BEHIND AN EARLY MORNING FROPA. EXPECT
THE CIGS TO GRADUALLY LIFT THROUGH MID/LATE MORNING...LIKELY
SCATTERING OUT SOMEWHERE AROUND 18Z. VFR CONDITIONS WILL FOLLOW
THROUGH THIS EVENING...THOUGH ANOTHER BOUT OF LOW CLOUDS AND/OR
FOG WILL BE POSSIBLE LATE TONIGHT. BREEZY NORTHERLY WINDS EARLY
WILL WEAKEN...THEN VEER THIS AFTERNOON. A FEW SHOWERS WILL BE
POSSIBLE THIS EVENING/TONIGHT...THOUGH LIKELY STAYING WELL TO THE
NORTH OF KLBB AND WEST OF KCDS.

PREV DISCUSSION... /ISSUED 422 AM CDT FRI MAR 22 2013/

SHORT TERM... THE FA WILL SEE A ONE DAY REPRIEVE FROM THE
WIND...BLOWING DUST AND ELEVATED FIRE DANGER TODAY. THIS WILL COME
THANKS TO COOLER AND MOISTER AIR THAT IS ADVECTING IN BEHIND A
COLD FRONT THAT IS MOVING SOUTHWESTWARD...AND ROUGHLY BISECTING
THE SOUTH PLAINS FROM NORTHWEST TO SOUTHEAST AS OF 8Z. GIVEN
MODEST PRESSURE RISES AND NORTHERLY WINDS BEHIND THE
FRONT...EXPECT THE FRONT TO CONTINUE ON ITS SOUTHWESTWARD MARCH
BEFORE STALLING OUT IN EASTERN NM AND THE PERMIAN BASIN TOWARD
MIDDAY. THE FRONT MAY TRY AND LIFT NORTHEASTWARD A BIT THIS
AFTERNOON AS PRESSURE FALLS INCREASE DEVELOP AND INCREASE IN
EASTERN NM...BUT THE ENTIRE CWA SHOULD STAY IN THE COOLER/MOISTER
POST-FRONTAL REGIME THIS AFTERNOON. LOW CLOUDS HAVE QUICKLY
DEVELOPED BEHIND THE FRONT ACROSS THE CENTRAL AND EASTERN TEXAS
PANHANDLE AS WELL AS OUR NORTHEAST ZONES...AND THESE LOW CLOUDS
SHOULD SPILL SOUTHWARD ACROSS MOST OR ALL OF THE CWA THROUGH THE
EARLY MORNING HOURS BEFORE GRADUALLY SCATTERING OUT...ACROSS THE
NORTH FIRST...AND THEN OVER THE REMAINDER OF THE AREA THROUGH THE
LATE MORNING AND EARLY AFTERNOON HOURS.

ALOFT...A COUPLE OF UA DISTURBANCES WILL TRAVERSE NORTHWEST TEXAS IN
ADVANCE OF A MORE SIGNIFICANT TROUGH TOMORROW. THE FIRST DISTURBANCE
TODAY WILL PROVIDE AN ABUNDANCE OF MIDDLE AND HIGH CLOUDS THIS
MORNING...BEFORE IT GRADUALLY EXITS TO THE EAST THIS AFTERNOON. A
DRY LAYER OF AIR CENTERED NEAR 700 MB WILL KEEP DRY WEATHER IN THE
FORECAST TODAY. HOWEVER...A SECOND LOW AMPLITUDE RIPPLE IN THE
FLOW...CURRENTLY TRANSLATING THROUGH NV AND UT...WILL QUICKLY FOLLOW
THIS EVENING AND TONIGHT. THERE ARE INDICATIONS THIS WAVE MAY BRING
A LITTLE MORE MID-LEVEL MOISTENING WITH IT AS IT/S LIFT MOVES
THROUGH...AND SEVERAL HIGH-RES AND MEDIUM RANGE MODELS TO INDICATED
THE POSSIBILITY OF A FEW SHOWERS AFFECTING THE FAR NORTH ZONES THIS
EVENING INTO THE OVERNIGHT HOURS. PROGGED MUCAPES REMAIN LOW
/GENERALLY AOB 250 J/KG/ SO THUNDER CHANCES WILL BE LOW...AND THERE
WILL STILL BE DRIER AIR TO OVERCOME IN THE LOWER PORTIONS OF THE
ATMOSPHERE...BUT THE SIGNALS ARE STRONG ENOUGH TO MAINTAIN A SLIGHT
SHOWER CHANCES ACROSS THE NORTHERN ZONES. ADDITIONALLY...WE WILL
LIKELY SEE LOW CLOUDS REDEVELOP OVER AT LEAST THE NORTHEASTERN ZONES
AS WAA PROCESSES STRENGTHEN. THERE MAY EVEN BE A SMALL WINDOW FOR
PATCHY FOG DEVELOPMENT ON THE SOUTHWEST FLANK OF THE LOW CLOUDS
BEFORE THE SFC WINDS VEER EARLY SATURDAY.

REGARDING TEMPERATURES...IT WILL BE MUCH COOLER BEHIND THE FRONT
TODAY...WITH PLENTY OF CLOUD COVER ALSO HELPING TO HOLD DOWN HIGHS.
EXPECT HIGHS TO RANGE FROM NEAR 60 AROUND CHILDRESS TO MIDDLE AND
UPPER 60S OVER THE FAR SOUTHWESTERN SOUTH PLAINS. THE LINGER
MOISTURE AND DEVELOPING CLOUDS /AT LEAST NORTHEAST/ WILL KEEP
OVERNIGHT TEMPERATURES FROM FALLING TOO FAR...WITH LOWS IN THE UPPER
30S TO LOWER TO MIDDLE 40S.

LONG TERM...
THE MAIN CONCERN IN THE EXTENDED IS FOR A PERIOD OF EXTREME FIRE
DANGER SATURDAY AFTERNOON AND EVENING FOR MUCH OF THE FORECAST AREA.

AN ENERGETIC AND DEEPENING STORM SYSTEM WILL EMERGE ACROSS THE
HIGH PLAINS ON SATURDAY. WITH THE CLOSED LOW AT 500 MB MOVING
ACROSS ERN COLORADO INTO KANSAS...THE TEXAS SOUTH PLAINS WILL BE
ON THE FAVORED SRN FLANK WHERE A TIGHT HEIGHT GRADIENT AND MID-LVL
JET STREAK WILL PASS OVERHEAD. THERE ARE STILL SOME UNCERTAINTIES IN
PRECISE TIMING AND LATITUDE OF THE JET STREAK...BUT A CORE OF 30
KT TO 50 KT WINDS AT 700 MB SHOULD BE PRESENT MOST OF THE
AFTERNOON AND EVENING. THE LINGERING SHALLOW MOISTURE ON THE
CAPROCK IN THE MORNING WILL BE SCOURED OUT QUICKLY AS THE WEST
WINDS BEGIN TO MIX DOWN. GUIDANCE CONTINUES TO PROG WIND SPEED
INCREASING TO 30 TO 40 KTS AT THE SFC ON THE CAPROCK...WITH GUSTS
APPROACHING 50 KTS...WHICH WOULD SOLIDLY SUPPORT A WIND ADVISORY.
NEEDLESS TO SAY...WINDS OF THIS MAGNITUDE WILL GENERATE LARGE
PLUMES OF BLOWING DUST...AND WE/VE ADDED THIS MENTION TO THE
GRIDS. A SLIVER OF BACKED WINDS AND MODEST MOISTURE MAY HOLD IN
ACROSS THE FAR SE TX PANHANDLE AND NRN ROLLING PLAINS...NAMELY
HALL...CHILDRESS AND COTTLE COUNTIES...AND AS SUCH WE DON/T EXPECT
THE WINDS...BLOWING DUST...OR FIRE DANGER TO BE AS ROBUST IN THOSE
COUNTIES. GIVEN THE STRONG LIFT MOVING ACROSS THE
PANHANDLES...THERE IS A POSSIBILITY OF SOME LIGHT SHOWERS BRUSHING
OUR NE ZONE...AT THIS TIME WE ONLY HAVE A VERY SMALL MENTION OF
THIS TO THE NE OF CHILDRESS IN THE FCST. COLD ADVECTION WILL BEGIN TO
WORK INTO THE AREA FROM THE NW IN THE AFTERNOON...AND WE EXPECT
HIGHS TO RANGE FROM NEAR 60 IN THE NW TO NEAR 80 IN THE SE.

SATURDAY EVENING...A COLD FRONT WILL BLAST THROUGH THE AREA WITH
STRONG PRESSURE RISES INDICATED...THUS WINDY CONDITIONS WILL
LIKELY CONTINUE WELL INTO THE EVENING HOURS BEFORE FINALLY
SETTLING DOWN BY EARLY SUNDAY MORNING. IT WILL BE MUCH COOLER
SUNDAY WITH HIGHS ONLY IN THE 40S. A TRAILING SHORTWAVE TROUGH
WILL DIVE THROUGH THE ROCKIES AND THEN SWING ACROSS THE PANHANDLES
MONDAY. THIS SYSTEM MAY BRING AN INCREASE IN MID-LVL CLOUD COVER
AND ENHANCE UPSLOPE EASTERLY FLOW FOR A PERIOD MONDAY
MORNING...BUT IT APPEARS MOISTURE WILL BE LACKING FOR ANY CHANCES
OF PRECIP. MOSTLY BENIGN WEATHER IS EXPECTED TUESDAY AND WEDNESDAY
WITH A GRADUAL WARMING TREND UNDER NEARLY ZONAL FLOW ALOFT. BY
THURSDAY...UPPER FLOW WILL BACK TO THE SW AS A TROUGHINESS
INCREASES ALONG THE WEST COAST. THIS WILL ALLOW SRLY LOW-LVL WINDS
TO ENTICE GULF MOISTURE TO BEGIN TO FLOW BACK INTO WTX. MED-RANGE
GUIDANCE SUGGESTS DRYLINE DEVELOPMENT COULD OCCUR BY THURSDAY
AFTERNOON BUT LITTLE INDICATION OF AN UPPER WAVE TO TRIGGER ANY
CONVECTIVE DEVELOPMENT. WE/LL ALSO HAVE TO WATCH A COLD FRONT THAT
MAY TRY TO BACKDOOR INTO THE AREA BY FRIDAY. OTHERWISE...ANY
SIGNIFICANT CHANGES IN THE WEATHER WILL LIKELY WAIT UNTIL THE
APPROACH OF THE WEST COAST TROUGH NEXT WEEKEND.

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON
AS STRONG WINDS AND A VERY DRY AIRMASS SPREAD ACROSS THE SOUTH
PLAINS AREA. RH VALUES WILL LIKELY FALL INTO THE 5 TO 10 PERCENT
RANGE DESPITE COOLER AIR MOVING IN FROM THE NORTHWEST.
ADDITIONALLY...A COLD FRONT WILL MOVE THROUGH DURING THE EVENING
HOURS...BRINGING A NORTHERLY WIND SHIFT AND MAINTAINING GUSTY WINDS
THROUGH THE EVENING HOURS...POTENTIALLY COMPLICATING ANY FIRE
FIGHTING EFFORTS. ALTHOUGH EARLY SEASON MOISTURE HAS MITIGATED THE
FIRE DANGER SOMEWHAT SO FAR THIS SEASON.....THE RECENT DRYING
TREND AND THE HIGH-END NATURE OF THE WIND SPEEDS ON SATURDAY ARE
EXPECTED TO TIP THE BALANCE IN FAVOR OF A HIGHER WILDFIRE THREAT.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS BUT THE FAR SE
TX PANHANDLE AND NRN ROLLING PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        39  60  20  43  21 /  20  10  10   0  10
TULIA         38  61  23  43  21 /  20  10  10  10  10
PLAINVIEW     38  65  24  44  23 /  10  10  10   0  10
LEVELLAND     41  69  25  47  24 /  10  10  10   0  10
LUBBOCK       41  70  27  47  27 /  10  10  10   0   0
DENVER CITY   44  73  25  49  25 /  10   0   0   0   0
BROWNFIELD    42  73  26  49  26 /  10   0   0   0   0
CHILDRESS     40  62  30  48  29 /  20  10  10  10   0
SPUR          41  74  29  48  28 /  10  10  10   0   0
ASPERMONT     44  78  31  50  30 /  10  10  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>031-033>044.

&&

29
Hazardous weather outlook, Mar 22, 5:45 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
545 AM CDT FRI MAR 22 2013

TXZ021>044-231045-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
545 AM CDT FRI MAR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS
MOST OF THE AREA SATURDAY AFTERNOON WITH THE COMBINATION OF
STRONG WINDS AND VERY DRY AIR. A FIRE WEATHER WATCH IS IN EFFECT.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 7:32 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more8 hr
Mar 22, 3:29 PM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more32 hr

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.